Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 68, NWS Wilmington, OH

September 9, 2018Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Sep 9, 2018, 3:51 AM EDT for Adams County, Ohio. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2018, 3:51 AM EDT (07:51 UTC)
Expired
Sep 10, 2018, 4:17 AM EDT
In force
24 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Moderate

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 24.77 ft at Sep 9, 2018, 6:00 PM EDT.

actionminormoderate102009/0909/1009/11
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Sep 9, 2:04 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 9, 2:04 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
204 AM EDT Sun Sep 9 2018

.SYNOPSIS...
The remnants of Gordon will ride across the region tonight into
Sunday, producing periods of heavy rain. A drier and warmer
weather pattern will develop towards the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Showers continue across the area with some enhanced reflectivity
and rainfall occurring in the Tri-State. It looks like the
southerly branch of the low level jet pushing into the region
will increase in strength which will enhance convergence and
result in regeneration of echoes across the region even though
recent radar depictions suggest a back edge to the
precipitation. This should result in locally moderate to heavy
rainfall.

Expect little change in temperatures through the rest of the
night.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
By 12Z Sunday, the sfc low will be southwest of the fa, with a
band heavy rain forecast to be pushing through the region. As
the sfc low moves east, so will the heavy rain. As mentioned
above, and band of heavy rain could train over the se counties
on Sunday. Lowered highs in the northwest to mid 60s.
Temperatures will warm into upper 70s in the far southeast
counties.

A chance of light pcpn will linger in the west early Sunday
night, then drying will start to filter in from the west.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Most of the precipitation from the remnants of Gordon will be
exiting the area by the start of the long term.  A weak upper level
disturbance will keep clouds and a few showers in the forecast for
Monday.  This will also keep temperatures down with high
temperatures only expected to reach into the 60s and 70s.

Dry conditions will move into the region Monday night and continue
through Wednesday.  Went close to guidance for temperatures during
this time.  A few storms will be possible primarily during the
daytime hours Thursday and Friday.

There is a little more uncertainty heading into Saturday depending
on the remnants of the next tropical system.  Limited precipitation
chances on Saturday to a chance to account for this uncertainty.
Also decreased temperatures slightly with chance for rain and
potential cloud cover.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MVFR to IFR conditions across the area early this morning with
widespread rain continuing. There appears to be a back edge to
the pcpn pushing up from the southwest. However, the 00z models
and many of the latest higher res models are suggesting pcpn
will fill back in through the morning hours as a secondary wave
lifts up from the southwest. As a result, will continue with
widespread pcpn and primarily IFR cigs through much of the day.
Pcpn chanced should begin to taper off from the west later this
afternoon and into tonight but expect mainly IFR cigs to persist
through the remainder of the TAF period.

OUTLOOK...IFR ceilings will likely continue into Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Monday morning for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Monday morning for KYZ089>100.
IN...Flash Flood Watch through Monday morning for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Sep 8, 10:33 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1033 PM EDT Sat Sep 8 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1033 PM EDT Sat Sep 8 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 8, 11:00 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLOOD            EAST ENTERPRISE         38.87N 84.99W
09/08/2018                   SWITZERLAND        IN   911 CALL CENTER

            HIGH WATER OVER SR-56.

&&

CH
Local storm report, Sep 8, 11:03 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLOOD            2 WSW WILLIAMSTOWN      38.62N 84.60W
09/08/2018                   GRANT              KY   911 CALL CENTER

            HIGH WATER CAUSING STRANDED MOTORIST AND SUBSEQUENT ROAD
            CLOSURE.

&&

CH
Local storm report, Sep 8, 11:23 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1123 PM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     NON-TSTM WND DMG 4 N LUCASVILLE          38.94N 82.99W
09/08/2018                   SCIOTO             OH   EMERGENCY MNGR

            LARGE TREE DOWN.

&&

CH
Local storm report, Sep 8, 11:53 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLOOD            3 ENE BUTLER            38.80N 84.32W
09/08/2018                   PENDLETON          KY   LAW ENFORCEMENT

            HIGH WATER REPORTED OVER A PORTION OF FLOUR CREEK ROAD
            NEAR VATER ROAD. ROAD CLOSED.

&&

KC
Local storm report, Sep 9, 12:13 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT SUN SEP 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 SSE SHARONVILLE       39.27N 84.40W
09/09/2018  M2.04 INCH       HAMILTON           OH   TRAINED SPOTTER

            24-HOUR RAINFALL.

&&

KC
Local storm report, Sep 9, 12:23 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 AM EDT SUN SEP 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       CENTERVILLE             39.64N 84.14W
09/08/2018  M2.50 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            DAILY RAINFALL THUS FAR.

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:10 PM EDTRiver Flood WarningILNHamilton25 hr
Sep 8, 10:42 PM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont6 hr
Sep 9, 2:13 AM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr
Sep 9, 4:07 AM EDTAreal Flood WarningILNAdams, Brown, Clermont, Highland, Pike, Scioto18 hr
Sep 9, 4:50 AM EDTRiver Flood AdvisoryILNHamilton10 hr
Sep 9, 5:04 AM EDTAreal Flood AdvisoryILNPike, Ross, Scioto3 hr
Sep 9, 7:45 AM EDTAreal Flood WarningILNPike, Scioto12 hr
Sep 9, 7:50 PM EDTAreal Flood WarningILNPike, Scioto12 hr
Sep 8, 9:10 PM EDTAreal Flood AdvisoryILNGrant, Owen, Pendleton8 hr
Sep 8, 10:35 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen6 hr
Sep 8, 11:23 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more6 hr
Sep 9, 12:20 AM EDTAreal Flood AdvisoryILNBracken, Mason, Pendleton, Robertson4 hr
Sep 9, 2:49 AM EDTRiver Flood WarningILNCarroll, Gallatin, Grant, Owen13 hr
Sep 9, 4:26 AM EDTAreal Flood AdvisoryILNCarroll, Owen3 hr
Sep 9, 4:44 AM EDTAreal Flood AdvisoryILNPendleton3 hr
Sep 9, 7:15 AM EDTAreal Flood WarningILNCarroll, Gallatin, Owen11 hr
Sep 9, 7:20 AM EDTAreal Flood WarningILNPendleton12 hr
Sep 9, 2:34 PM EDTAreal Flood WarningILNDearborn, Ohio, Ripley15 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.